MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LINER LIPPED 32MM ID, GROUP 1 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER

EXACTECH, INC. NV GXL LINER LIPPED 32MM ID, GROUP 1 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER
Model Number NV GXL LINER LIPPED 32MM ID, GROUP 1 CUPS
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: biolox ceramic 32 +0 head.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, during a scheduled revision case.Approximately 5 yrs post the initial left tha implant, this (b)(6) y/o female patient had a left gxl liner in with significant wear and was scheduled for revision.The surgeon took out a gxl group 1 32 liner extended liner and 32+0 biolox ceramic head.Surgeon replaced with a xle group 1 32 extended liner and a +3.5-delta adapter sleeve and 32 +0 delta biologic head.Patient was last known to be in stable condition following the event.The device will be returned.Patient was last known to be in stable condition following the event.The device will be returned.
 
Additional Manufacturer Narrative
The evaluation noted that revision reported was likely the result of prosthesis wear of the acetabular liner due to edge loading, which may have possibly been related to the position of the cup.The most probable root cause associated with the reported event of " prosthesis wear" is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.

Brand Name
NV GXL LINER LIPPED 32MM ID, GROUP 1 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11488034
Report Number1038671-2021-00110
Device Sequence Number19686400
Product Code JDI
UDI-Device Identifier10885862207029
UDI-Public10885862207029
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K121392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2019
Device Model NumberNV GXL LINER LIPPED 32MM ID, GROUP 1 CUPS
Device Catalogue Number132-32-51
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer04/02/2021
Initial Report FDA Received Date03/15/2021
Supplement Report FDA Received Date04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age63 YR
Patient Weight51